Thunderstorm Wind, Tuscarawas
- When
- April 20, 5:35 PM EST
- Where
- Tuscarawas County, 6 mi SW of New Philadelphia
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.430, -81.533
2 trees down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Apr 20, 3:08 PM EST, 2 hours 27 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PITTSBURGH PA 408 PM EDT WED APR 20 2005 .SHORT TERM (REST OF TONIGHT)... LATE ZONE ISSUANCE TO INCLUDE WATCH FOR NRN AND WRN CWA. && .PREVIOUS DISCUSSION... (ISSUED 247 PM EDT WED APR 20 2005) SHORT TERM (TONIGHT THROUGH FRIDAY)... SCT SHRA/TSRA GENERATED ALNG PREFRONTAL TROF WL CONT TO MOVE EWD ACRS THE NRN ZONES OF THE CWA THIS AFTN. MAIN SFC LOW OVR THE BUF AREA AS OF 18Z WITH CDFNT PLUNGING ACRS MI AND LAKE ERIE. SVR TSTM WATCH IN EFFECT FOR IL AND PARTS OF WRN OH...UP TO WRN BRDR OF THE CWA...WITH LLVL MSTR RTNG IMMEDIATELY IN ADVN OF CDFNT. FOR THE PIT AREA OF RESPONSIBILITY. SCT TSRA WL BECOME MORE WIDESPREAD AS FORCING/FRONT APPRCHES THIS EVE. SHEAR PARAMETERS INTO THE MID LVLS RMN FAVORABLE FOR SVR...BUT INSTABILITY IS CURRENTLY LACKING...ESPECIALLY IN WAKE OF SHRA AND CLD COVER WHICH MOVG ACRS THE CWA THIS AFTN. HOWEVER...EVE SHIFT WL HAVE TO MONITOR THE NRN AND WRN ZONES EARLY THIS EVE...WHERE LLVL MSTR MAY END CAUSING ENUF INSTABILITY TO SPPRT SVR. OTHERWISE...CDFNT WL COMPLETE A SWEEP OF THE IMMEDIATE AREA TNGT WITH DRY AIR ADVECTING OVR THE CWA ON THURS. NXT LOW WL X THE MIDWEST ON FRI UNDR MDL-AGRD-UPON AMPLIFYING PATN...WITH INCRSG RA CHCS LOOSELY TIMED FOR ADVNG WARM FRONT. LONG TERM (SATURDAY THROUGH WEDNESDAY)... GFS CONTINUES TO CLOSE OFF UPPER LOW AND MOVE IT EVER SO SLOWLY ACROSS OUR REGION OVER THE WEEKEND AND INTO NEW ENGLAND BY TUESDAY. ASSOCIATED SURFACE LOW TRACKS INTO NY BY LATE SATURDAY WITH COLDER AIR PUSHING IN DURING SATURDAY/SATURDAY NIGHT. OVERNIGHT TEMPERATURES SATURDAY AND SUNDAY NIGHT WILL BE COLD ENOUGH TO ALLOW ANY PRECIPITATION TO MIX WITH OR EVEN CHANGE OVER TO SNOW. WENT WITH LIKELY POPS SATURDAY/SATURDAY NIGHT...THEN CHANCE SUNDAY THROUGH TUESDAY. JUST AS FIRST SYSTEM PULLS INTO NEW ENGLAND...NEXT ONE WILL APROACH FROM THE SOUTHERN PLAINS. SO WILL KEEP CHANCE POPS FOR SHOWERS TUESDAY NIGHT AND WEDNESDAY. AVIATION... CONDITIONS WILL BRIEFLY LOWER TO MVFR IN LINE OF SHOWERS AND THUNDERSTORMS NOW MOVING EAST THROUGH WESTERN PA AND EAST CENTRAL OH. OUTSIDE OF SHOWERS AND THUNDERSTORMS...VFR CONDITIONS SHOULD PREVAIL DURING THIS AFTERNOON...WITH SOUTHWEST SURFACE WINDS GUSTING TO AROUND 25 KT AT TIMES. COLD FRONT OVER LOWER MI AND NORTHERN INDIANA WILL PUSH ACROSS WESTERN PA THIS EVENING AND INTO NORTHERN WV BY AROUND 06Z THURSDAY. CONDITIONS EXPECTED TO LOWER TO MVFR IN SHOWERS AND THUNDERSTORMS ALONG FRONT AND THEN CEILINGS SHOULD REMAIN MVFR OVERNIGHT AS LOW LEVELS MOISTEN BEHIND FRONT. CONDITIONS SHOULD BECOME VFR AS LOW LEVELS DRY OUT AND CLOUDS SCATTER OUT BY THURSDAY MID MORNING. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...SEVERE THUNDERSTORM WATCH OHZ039>041-048>050. PA...SEVERE THUNDERSTORM WATCH PAZ007>009-013>016-020-022. WV...SEVERE THUNDERSTORM WATCH WVZ01. && 15
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 502 AM EDT WED APR 20 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-210901- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 502 AM EDT WED APR 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 550 PM EDT WED APR 20 2005 PAZ014-021-022-029-030-WVZ001-002-210046- ALLEGHENY PA-ARMSTRONG PA-BROOKE WV-BUTLER PA-HANCOCK WV- WASHINGTON PA-WESTMORELAND PA- 550 PM EDT WED APR 20 2005 THUNDERSTORMS WITH STRONG DAMAGING WIND ARE POSSIBLE WITHIN THE HOUR. A LINE OF STRONG THUNDERSTORMS WILL MOVE INTO THE NORTHWEST PART OF ALLEGHENY COUNTY BY 615 PM, AND INTO WESTMORELAND COUNTY BY 645 PM. BE PREPARED FOR WINDS TO 65 MPH.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 557 PM EDT WED APR 20 2005 OHZ039-202245- TUSCARAWAS OH- 557 PM EDT WED APR 20 2005 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY... TUSCARAWAS... AT 548 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 4 MILES NORTH OF SUGARCREEK....MOVING SOUTHEAST AT 40 MPH. THESE STORMS CAN PRODUCE HAIL AND WIND GUSTS OVER 40 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... DOVER...MINERAL CITY...NEW PHILADELPHIA...STRASBURG AND SUGARCREEK KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE. 1 8 7 7 6 3 3 6 7 7 2.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
559 PM EDT WED APR 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM TSTM WND DMG LISBON 40.78N 80.77W
04/20/2005 COLUMBIANA OH PUBLIC
TREE BLOWN DOWN AT INTERSECTION OF RTES 30 AND 45.
SEVERAL OTHERS TREES DOWN IN THE TWPS OF LIVERPOOL AND
HANOVER.
&&
WWW.ERH.NOAA.GOV/ERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
606 PM EDT WED APR 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM TSTM WND DMG ROCHESTER 40.70N 80.28W
04/20/2005 BEAVER PA SKYWARN SPOTTER
LARGE TREE BLOWN DOWN, BLOCKING MAIN ST. AND ON RTE 168,
TREES AND POWER LINES DOWN.
&&
WWW.ERH.NOAA.GOV/ERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
629 PM EDT WED APR 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM TSTM WND DMG SHALER TOWNSHIP 40.52N 79.96W
04/20/2005 ALLEGHENY PA AMATEUR RADIO
TREES AND POWER LINES DOWN.
&&
WWW.ERH.NOAA.GOV/ERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
634 PM EDT WED APR 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG ZELIENOPLE 40.79N 80.14W
04/20/2005 BUTLER PA COUNTY EOC
TREES DOWN.
&&
ERH.NOAA.GOV/ER/PITThe Pittsburgh radar (KPBZ), 112 km away, was scanning. The volume nearest the first event began at 22:34 UTC.
1 thunderstorm wind. Local standard time, as filed.
2 trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2005Every state in 2005This day in weather historyWarnings in Ohio, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5444910.